Contreceptive pills while pregnant.

Patient

Q: Hello, I have been on the contraceptive pills for over 2 months. I have recently had unprotected sex with my partner and now for the past few days I have been feeling very sick and having a lot of discharge. My belly has also started to bloat a little bit. Is there a change for me to be pregnant even if I am on the pills?

Symptoms:  Sickness, discharge, bely bloating
Doctor

A:   Hello,
Thanks for the query.
Birth control pills are highly effective when taken regularly without missing a dose.They do have a failure rate of about 0.5 to 1 %, no contraceptive is 100% effective.The symptoms of sickness, discharge and bloating could be associated with pregnancy.These symptoms may also be due to hormonal changes, side effect of the pills or premenstrual symptoms.
I would suggest you to do a beta hCG test to rule out pregnancy and follow it up with a gynecologist.
Hope this helped
Regards

Related Q&A

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

Q: Hello, i have had anal sex only and im a virgin, and i havent gotten my period, its 11days late, but also i have took...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews